What you describe I have been through the exact same thing. I guarantee it is demodex. I am transgender and I take spironolactone to block testosterone. When I have been off my spironolactone for long periods of time the symptoms always come back. This is because spironolactone also is used to treat Acne in women by reducing the amount of oil our sagacious glands produce, demodex eat the oil and secretions and the amount of demodex we have is determined by the amount that our bodies can feed. Every time I go back on my spironolactone the symptoms gradually get better. I also use Dr. Broaners Majic soap in lavender. I refrain from moisturizing my face when I get the symptoms and I also make a face scrub from lemon juice, apple cider vinegar, honey (must be real honey) and brown sugar. Try this and you will be thanking the heavens. Stay away from white foods as they tends to be starchy and feeds the mites, also try to cut out oily foods. Hope this helps and know that it does get better. I am a model and demodex had left some bad marks on my face but they have healed and my skin is back to it was before this happened.